Idaho, 2014Heavy Snow in Idaho, February 18 to 19, 2014
February 18 to 19, 2014 · NWS OTX · 2 events in 2 counties and zones
A moist westerly jet aimed at the Pacific Northwest steered a moist laden frontal system through the region resulting in heavy mountain snow and mix of rain, snow, and windy conditions in the valleys. The heaviest snow within the warm sector generally fell above elevations of 3500 feet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist westerly jet aimed at the Pacific Northwest steered a moist laden frontal system through the region resulting in heavy mountain snow and mix of rain, snow, and windy conditions in the valleys. The heaviest snow within the warm sector generally fell above elevations of 3500 feet. Following a cold front passage, snow levels lowered back to valley floors and post frontal showers brought up to five inches of snow to some valley locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 18, 9:33 AM PST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 18, 9:33 AM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
933 AM PST Tue Feb 18 2014
.SYNOPSIS...
The storm parade will continue through Thursday as the moist
westerly flow aloft continues. Windy conditions will occur over
much of central and eastern Washington, while the Cascades and
mountainous areas of Idaho and northeast Washington will receive
heavy snow. A break in the active weather is expected to arrive
for the upcoming weekend.
&&
.DISCUSSION...
Made a few updates to the forecast. The region appears to be
between systems as scattered snow showers decrease over the
Palouse, SE WA and much of the Panhandle. Meanwhile the incoming
warm front has slowed slightly. Expect the rain and snow to
develop over north central WA through the morning and spread
across northeast WA by midday. The cold front will push across the
Cascades in the early afternoon and quickly track to the ID
panhandle by late afternoon. Moderate to heavy pcpn is expected
along the front while gusty winds will develop in the wake of the
front. Current highlights will continue. /rfox.
&&
.AVIATION...
18Z: Sct RA/SN showers will decrease over N idaho through early
afternoon, meanwhile a band of rain/snow will spread from the
Cascades and across the region this afternoon. It seems to have
slowed down slightly with the main impacts coming early to mid
afternoon, along with the gusty winds. Local MVFR cigs will
accompany the heavier pcpn. Expect improving conditions after 06z.
rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 41 28 39 27 37 24 / 100 80 50 80 80 30
Coeur d'Alene 40 28 38 26 36 23 / 100 100 60 90 90 40
Pullman 44 30 40 27 38 26 / 90 90 60 70 70 30
Lewiston 52 36 47 31 44 30 / 40 90 50 60 60 30
Colville 44 26 41 27 38 21 / 100 80 40 80 70 30
Sandpoint 37 28 37 25 35 20 / 100 100 60 90 80 50
Kellogg 35 28 35 24 33 23 / 90 100 80 90 90 90
Moses Lake 51 29 46 30 43 28 / 60 20 10 60 20 10
Wenatchee 41 29 43 27 40 27 / 70 20 10 60 30 10
Omak 44 26 40 25 38 21 / 90 10 10 60 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 11 AM this morning to 10 PM PST this
evening for Northern Panhandle.
Wind Advisory from 2 PM this afternoon to 10 PM PST this evening
for Coeur d'Alene Area-Idaho Palouse.
WA...Winter Weather Advisory until 4 AM PST Wednesday for East Slopes
Northern Cascades.
Wind Advisory from 2 PM this afternoon to 10 PM PST this evening
for Lower Garfield and Asotin Counties-Moses Lake Area-
Spokane Area-Upper Columbia Basin-Washington Palouse.
Winter Storm Warning from 11 AM this morning to 8 PM PST this
evening for Northeast Mountains-Okanogan Highlands.
&&Hazardous weather outlook, Feb 18, 6:47 AM PST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
647 AM PST TUE FEB 18 2014
IDZ001>004-026-027-WAZ031>038-041>044-191500-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
647 AM PST TUE FEB 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A STRONG FRONTAL SYSTEM WILL BRING RAIN...WIND...AND MOUNTAIN SNOW
TO THE INLAND NORTHWEST TODAY AND TONIGHT. WIND GUSTS OF 40 TO 50
MPH WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING OVER
THE COLUMBIA BASIN...PALOUSE...AND SPOKANE AREA. SNOW
ACCUMULATIONS IN EXCESS OF A FOOT ARE EXPECTED IN THE HIGH
ELEVATIONS OF THE NORTHERN CASCADES...AND ACCUMULATIONS IN THE 5
TO 10 INCH RANGE WILL OCCUR IN THE HIGH ELEVATIONS OF THE MOUNTAINS
OF NORTHEAST WASHINGTON AND NORTH IDAHO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY AND THURSDAY WILL BE COOLER AND SNOW LEVELS WILL FALL TO
THE VALLEY FLOORS OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
THE IDAHO PANHANDLE...THE CAMAS PRAIRIE...AND BLUE MOUNTAINS WILL
HAVE THE POTENTIAL FOR LIGHT TO MODERATE SNOW ACCUMULATIONS
WEDNESDAY AND THURSDAY.
Heavy Snow, Northern Panhandle
- When
- February 18, 11:00 AM PST to 10:00 PM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Schweitzer Mountain Ski Resort received eight inches of snow. Snowfall amounts in the valleys ranged between one half and three inches.
Heavy Snow, Central Panhandle Mountains
- When
- February 18, 3:00 PM PST to February 19, 5:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
Heavy snow was limited to elevations of 4000 feet and higher. Local ski resorts in the zone received between eight and thirteen inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Washington, February 18 to 19, 20142 deaths · 3 events
- Avalanche in Wyoming, February 18, 20141 death · 1 event
- Winter Weather in Delaware, February 18, 201414 injured · 4 events
- Winter Weather in Pennsylvania, February 18, 20141 injured · $110,000 · 13 events
- Heavy Snow and Winter Weather in New Jersey, February 18, 201417 events
- Heavy Snow in Maine, February 18, 20148 events
- Heavy Snow in New Hampshire, February 18, 20147 events
- High Wind in Montana, February 18 to 19, 201452 kt wind · 6 events
- Drought in Arizona, February 18 to 28, 20146 events
- Winter Weather in Maryland, February 18, 20145 events
- Heavy Snow in Massachusetts, February 18, 20145 events
- Heavy Snow and Winter Weather in Montana, February 18 to 19, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 498533, 498747.